A report published in the New England Journal of Medicine describes the case of a 25-year-old woman who developed methemoglobinemia following the use of topical benzocaine. According to clinicians from the Miriam Hospital in Providence, RI, the patient presented with generalized weakness, fatigue, shortness of breath and skin discoloration. “Measurements of arterial blood gases included…
A 27-year-old man presents with acute onset of an itchy rash on the extremities and trunk. He is in good health and does not take any oral medications or recreational drugs. He recently returned from a work-related trip where he drove to several different states. Examination reveals numerous erythematous papules on the extremities and trunk.
Based on our finding, hydrochlorothiazide should be considered a possible offending agent when a patient presents with symptoms suspicious of drug induced lupus,” the study authors concluded.
Mr. C, a 30-year-old male with Crohn’s disease, presented to his clinician with symptoms of fatigue, lethargy, headaches, pallor, hair loss, irritability, and weakness.
A women with a 30-year history of hypertension, hyperlipidemia and an 8-year history of systolic dysfunction is hospitalized for congestion following a 5-day river cruise.
Initially, the patient experienced no complications. But approximately 12 hours following therapy, he awoke with shortness of breath and functional quadriplegia.
Following treatment with rituximab, decreases seen in total insulin, anti-insulin antibody concentration
57-year-old woman developed severe abdominal pain with nausea, vomiting after thyroidectomy
The patient presented with a swollen tongue and dysphagia.
The patient, a 33-year old woman with a history of drug hypersensitivity to NSAIDs and aspirin, presented for management of her chronic UC with mesalamine.
Want to read more?
Please login or register first to view this content.